Issue with Zerit
May 21, 2002
Brisatil-Meyers issued a warning about developing a rare nerve inflammation that cause some deaths, marked by swelling of the nerves that spread to the remainder of the body. Doctor's are warned to look for potentially fatal buildup of acid in the muscles which may be linked to the issue. My partner is on Zerit in a 3 drug cocktail, what can he switch to without causing problems? Combo is Viracept/Videx/Zerit (and bactrim) Additionally, thanks for running this site, I read it every day and it helps understanding/handling my partner's health issue.
Response from Dr. Henry
Switching the Zerit to AZT or abacavir or tenofovir or the ddI/d4T to Combivir (AZT + 3tc) or Trizivir (AZT + 3TC + abacavir) are potential options. The risk for the ascending neuropathy syndrome is very low (< 1%) so a switch to a different regimen for that reason alone is often not necessary. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Condom Broke Worried I Have HIV
- Dry Cough After Sucking Penis Worried I Have HIV
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Red Spots After Performing Oral Sex Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.